Back to Ask the Diabetes Team Ask the Diabetes Team

From Brisbane, Queensland, Australia:

I am a 28 year old female diagnosed nine months ago. I am in constant pain and this is ruining my life.The higher insulin dose I need to use, the worse the headache. Is there a known link between migraine and insulin use?


The insulin dose may not be the critical factor. However, the glucose levels may be a problem. If you are having wide fluctuations in your blood sugars with very high or low values, this may be impacting on your headaches. There are regimens which can be used to prevent migraine headaches before they start. I would talk to your physician about controlling your migraines, as well as critically looking at your blood sugar control across the day with an eye on preventing wide swings and extreme levels of glucose.


[Editor's comment: Your situation might well be clarified by monitoring sugar levels continuously for several days to try to sort out what's happening in more detail. See The Continuous Glucose Monitoring System. SS]

Original posting 10 Jan 2001
Posted to Insulin


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:18
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.